← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: Nov 18 5:46pm | Replies (1425)

Comment receiving replies
@canada

I had stage 1 breast cancer, no lymph nodes involved, decided not to have radiation, and am now on Anastrozole since March. I don’t like the pill….have hair thinning, joint pain, mood swings, bone lost…and I do wonder what percentage of women stop the pill, and get cancer again…..has anyone out there stopped the pill, and is still fine? Also, I thought I would wait for my mammogram in October and make a decision then….that would mean I was on the pill for only 7 months. Any thoughts….Suzie

Jump to this post


Replies to "I had stage 1 breast cancer, no lymph nodes involved, decided not to have radiation, and..."

I am also stage I, no lymph node involvement but I had a bi lateral mastectomy (due to my cancer type, lobular – which was in one breast 4 years ago and then the other breast two years ago). I chose to remove the whole thing to avoid the constant worry and subsequent surgeries. Imagine my surprise following surgery when I found out follow up with an aromatase drug was recommended. Heck, I thought I was done. I tried Letrozole and had depression, joint pain and brain fog that was severe. I switched to Arimidex and had blood in my stools, got Shingles twice in a 3 month period (perhaps these are unrelated, don’t know) and then went back to Letrozole. All in all I’ve only taken these drugs a total of 4 weeks in the past year and a half. The dilemma is…….do I want the side effects or cancer? I haven’t worked this out yet for myself. I am not taking the drugs and am coming up on my 2 year check up. My quality of life on the drugs is very poor but if the cancer returns with no breasts, I’m in trouble. I wish I could offer more clarity to support you but I’m still on the fence. And to all posting here……I’m NOT on the drugs and I’m losing all my hair anyway. I am 59 years old and the only reason I’ve been given for hair loss is old age. I am supplementing for it with biotin and using the best products I can find on my hair and have quit dying my hair but it’s falling out daily. Also, no support or clarity there. You can naturally reduce estrogen by losing weight, eating a cancer diet, etc. (if your cancer is hormone positive) but you see healthy, thin women with cancer all the time. I wish I could take the drugs with less severe side effects and am not opposed but so far I can’t function on them.

I believe STRESS can ,also, cause hair loss. I did experience that and my dermatologist stated is was due to stress.

  Request Appointment